Alert archive / Kentucky / River Flood Warnings in 2014

River Flood Warning 13, NWS Louisville, KY

March 8, 2014Butler County, Muhlenberg County, Ohio County, Kentucky

NWS Louisville, KY issued this river flood warning at Mar 8, 2014, 11:18 AM CST for Butler County, Muhlenberg County, Ohio County, Kentucky. It took effect at Mar 9, 2014, 11:00 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Mar 8, 2014, 11:18 AM CST (17:18 UTC)
In effect from
Mar 9, 2014, 11:00 PM CDT
Expired
Mar 13, 2014, 5:00 AM CDT
In force
3 days
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Butler County, KY, Muhlenberg County, KY, Ohio County, KY

The radar

The Ft Campbell radar (KHPX), 74 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (KY) at Rochester (RCHK2).

Action stage
34 ft
Minor stage
37 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03315850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WGUS43 KLMK 081718
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1218 PM EST SAT MAR 8 2014

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Green River at Woodbury
  Green River at Rochester

affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio...Warren.

.Heavy rain earlier in the week followed by significant snow melt
 will cause the river to rise.

KYC031-227-090518-
/O.NEW.KLMK.FL.W.0012.140309T1800Z-140311T1400Z/
/WDBK2.1.ER.140309T1800Z.140310T1200Z.140311T0800Z.NO/
1218 PM EST SAT MAR 8 2014

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Green River at Woodbury.
* from Sunday afternoon to Tuesday morning.
* At  6:00 AM Saturday the stage was 28.3 feet. 
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and 
  continue to rise to near 33.7 feet by Monday morning. The river 
  will fall below flood stage by Tuesday morning.
* Impact...At 33.0 feet...KY 403 at James McKinney Bridge floods. 
  Water overflows lock wall.
* Flood History...This crest compares to a previous crest of 34.0  
  feet on Apr 25 2004.

&&

LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
      3716 8665 3713 8641             

$$

KYC031-177-183-090518-
/O.NEW.KLMK.FL.W.0013.140310T0400Z-140313T1000Z/
/RCHK2.1.ER.140310T0400Z.140311T1800Z.140313T0400Z.NO/
1218 PM EST SAT MAR 8 2014

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Green River at Rochester.
* from late Sunday night to Thursday morning.
* At 11 AM Saturday the stage was 15.7 feet. 
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 17.9 feet by Tuesday early afternoon. The 
  river will fall below flood stage by early Thursday morning.
* Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down. 
  KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 18.0  
  feet on Feb 9 2008.

&&

LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680


$$
RL
5 follow-up statements
824 
WGUS83 KLMK 090230
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
929 PM EST SAT MAR 8 2014

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Green River at Rochester 
 
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio.

...The Flood Warning continues for the following rivers in 
Kentucky...

  Green River at Woodbury 
 
affecting the following counties in Kentucky...Butler...Warren.

KYC031-227-091429-
/O.CON.KLMK.FL.W.0012.140309T1800Z-140311T1400Z/
/WDBK2.1.ER.140309T1800Z.140310T1200Z.140311T0800Z.NO/
929 PM EST SAT MAR 8 2014

The Flood Warning continues for
  the Green River at Woodbury.
* from Sunday afternoon to Tuesday morning.
* At  6:00 AM Saturday the stage was 28.3 feet. 
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday early afternoon and 
  continue to rise to near 33.7 feet by Monday morning. The river 
  will fall below flood stage by Tuesday morning.
* Impact...At 33.0 feet...KY 403 at James McKinney Bridge floods. 
  Water overflows lock wall.
* Flood History...This crest compares to a previous crest of 34.0  
  feet on Apr 25 2004.

&&

LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
      3716 8665 3713 8641             

$$

KYC031-177-183-091429-
/O.EXT.KLMK.FL.W.0013.140310T0359Z-140313T0959Z/
/RCHK2.1.ER.140310T0359Z.140311T1800Z.140313T0359Z.NO/
929 PM EST SAT MAR 8 2014

The Flood Warning continues for
  the Green River at Rochester.
* from Sunday evening to late Wednesday night.
* At 11:09 AM Saturday the stage was 15.7 feet. 
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday late evening and 
  continue to rise to near 17.9 feet by Tuesday early afternoon. The 
  river will fall below flood stage by Wednesday before midnight.
* Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down. 
  KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 17.9  
  feet on Jun 16 1998.

&&

LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680


$$
664 
WGUS83 KLMK 091426
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1025 AM EDT SUN MAR 9 2014

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Green River at Rochester 
 
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio.

KYC031-177-183-100425-
/O.EXT.KLMK.FL.W.0013.140311T0600Z-140312T0000Z/
/RCHK2.1.ER.140311T0600Z.140311T0600Z.140311T1800Z.NO/
1025 AM EDT SUN MAR 9 2014

The Flood Warning continues for
  the Green River at Rochester.
* from late Monday night to Tuesday evening.
* At  7:00 AM Sunday the stage was 16.1 feet. 
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Tuesday morning.
* Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down. 
  KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 17.0  
  feet on Dec 21 2002.

&&

LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680


$$
RL
054 
WGUS83 KLMK 100123
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
923 PM EDT SUN MAR 9 2014

...The Flood Warning continues for the following rivers in 
Kentucky...

  Green River at Rochester 
 
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio.

KYC031-177-183-101323-
/O.CON.KLMK.FL.W.0013.140311T0600Z-140312T0000Z/
/RCHK2.1.ER.140311T0600Z.140311T0600Z.140311T1800Z.NO/
923 PM EDT SUN MAR 9 2014

The Flood Warning continues for
  the Green River at Rochester.
* from late Monday night to Tuesday evening.
* At  7:00 AM Sunday the stage was 16.1 feet. 
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Tuesday morning.
* Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down. 
  KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 17.0  
  feet on Dec 21 2002.

&&

LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680


$$
036 
WGUS83 KLMK 101553
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1153 AM EDT MON MAR 10 2014

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Green River at Rochester 
 
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-177-183-111553-
/O.EXT.KLMK.FL.W.0013.140311T1200Z-140311T1800Z/
/RCHK2.1.ER.140311T1200Z.140311T1200Z.140311T1200Z.NO/
1153 AM EDT MON MAR 10 2014

The Flood Warning continues for
  the Green River at Rochester.
* from Tuesday morning to Tuesday afternoon.
* At  7:00 AM Monday the stage was 16.7 feet. 
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Tuesday morning.
* Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down. 
  KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 17.0  
  feet on Dec 21 2002.

&&

LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680

$$
CMC
636 
WGUS83 KLMK 111334
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
934 AM EDT TUE MAR 11 2014

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Green River at Rochester
 
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.This will be the last statement for this event.

&&

KYC031-177-183-111404-
/O.CAN.KLMK.FL.W.0013.000000T0000Z-140311T1800Z/
/RCHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
934 AM EDT TUE MAR 11 2014

The flood warning is cancelled for
  the Green River at Rochester.
* At  7:00 AM Tuesday the stage was 16.3 feet. 
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 16.3 feet. The 
  river will continue to fall to 16.1 feet by Wednesday morning.


&&

LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680

$$
CMC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 8, 11:14 AM CST, 4 minutes earlier.

Area forecast discussion, Mar 8, 11:14 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 PM EST Sat Mar 8 2014

...Updated Aviation Discussion...

...Forecast Update...
Issued at 915 AM EST Sat Mar 8 2014

Forecast looks mainly on track this morning, and only made minor
adjustments to temps/winds/dewpoints over the next few hours.  Have
continued to monitor a decent area of rain (even an embedded rumble
of thunder) across portions of SW MO associated with an area of
isentropic ascent out ahead of the approaching synoptic shortwave.
The latest 12Z NAM has no handle on this convection, thus its
solution will largely be discounted.  The GFS/HRRR have a better
handle on this area of precip, weakening it as it crosses into
southern IN and northern KY late this afternoon.  Will continue to
monitor trends over the next few hours, and make any adjustments to
pops as necessary.

.SHORT TERM (Now through Sunday)...
Issued at 245 AM EST Sat Mar 8 2014

Clouds will continue to increase and bases will lower throughout the
day. Light to calm winds early this morning will increase out of the
southwest to around 10 mph or so by this afternoon, as a weak
surface cold front approaches from the west. Temperatures are
expected to warm into the upper 50s to lower 60s this afternoon. The
bust potential here will depend on total cloud cover.

The cold front is on schedule to push through the region late this
afternoon and through the evening hours, with light rain trailing
the front. QPF amounts remain very light and the latest guidance
suggests that not everyone will see rain tonight, so kept PoPs
around 40 percent. Winds will become northwesterly behind the front,
with speeds of 5-10 mph for the overnight hours.

Some cold air will filter into the area tonight as the rain departs
and skies begin to clear. Expect temperatures to range from middle
20s across our far northern Indiana counties to middle and upper 30s
across south-central Kentucky by daybreak Sunday. Temperatures will
be a little cooler Sunday, with afternoon highs ranging from upper
40s to middle 50s. Skies will be mostly sunny with light winds.

.LONG TERM (Sunday night through Friday)...
Issued at 255 AM EST Sat Mar 8 2014

Current large trough over the Central Plains looks to stretch out,
with a weak vortmax having just passed us and heading southeast
Sunday night and the main part of the trough hanging back over the
Red River Valley. The 00Z GFS indicate a couple of low centers
forming out of the latter feature, but neither looks to bring precip
into our region through Tuesday.

A northern stream system looks to change that dry pattern Tuesday
night. Whether it phases with the southern stream is still up for
debate in the models, but some kind of frontal passage is looking
more likely. A look at cross sections, indicates a brief surge in
moisture, which should be enough to take advantage of the lift with
this front to produce some rains. AllBlend pops are high-end chance
to likely range, not too far off previous forecast.

Once that front clears us, we look to cool off and dry out again for
the end of the work week. Temperatures at the start of the period
and ahead of that front will be above normal, then will fall to a
below normal for the rest.

&&

.AVIATION (18Z TAF Update)...
Updated at 1212 PM EST Sat Mar 8 2014

High clouds continue to stream by early this afternoon in advance of
a cold front.  The cold front currently stretches from central IN
southwest into southern IL and southeast MO.  Behind this front,
some light precipitation has persisted across portions of southern
MO.  There remains some uncertainty as to how much precipitation
will make it into the terminals this evening into tonight, as the
current area is rapidly weakening as it encounters a drier airmass
over the Ohio Valley.  Overall, guidance has trended drier, thus
will continue with only VCSH wording at KSDF and KLEX.
Precipitation looks less likely to impact KBWG, thus will keep all
precip mention out at this time.  Behind the front, ceilings will
drop to MVFR thresholds for a time overnight, before quickly
returning to VFR by Sunday morning.

Winds will be out of the southwest at 8-12 knots today, before
switching to NNW around 6-10 knots tonight as the front pushes
through.  Winds will go light and variable by Sunday morning as high
pressure builds into the region.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........KJD
Short Term.....MJP
Long Term......RJS
Aviation.......KJD
Hazardous weather outlook, Mar 8, 10:18 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1118 AM EST SAT MAR 8 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-091630-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1118 AM EST SAT MAR 8 2014 /1018 AM CST SAT MAR 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD/RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 11:18 AM CSTRiver Flood WarningLMKButler, Warren69 hr

Nearby

River Flood Warnings in Kentucky, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.